Q:

How do you reduce the side effects of Niacin?

A:

Quick Answer

Taking niacin supplements with food helps prevent an upset stomach, which is a common side effect, according to WebMD. When niacin is first prescribed, it is beneficial to let the body acclimate by taking small amounts. This, along with 325 milligrams of aspirin before dosing, helps avoid a flushing reaction.

Continue Reading

Full Answer

A flushing reaction presents itself in several possible ways, including redness of the face, arms and chest, burning, tingling, itching or headaches, WebMD states. The reaction occurs because niacin causes the dilation of small-skin blood vessels, explains About.com. Most people taking niacin supplements experience the flush, the British Columbia Drug and Poison Information Center discloses. It is not dangerous and usually goes away on its own in 1 to 2 hours.

Learn more about Side Effects

Related Questions

Explore